Alert archive / Arkansas / Flash Flood Warnings in 2022

Flash Flood Warning 76, NWS Little Rock, AR

September 2, 2022Yell County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 2, 2022, 4:43 PM CDT for Yell County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2022, 4:43 PM CDT (21:43 UTC)
Expired
Sep 2, 2022, 7:45 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Yell County, AR

The radar

The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:50 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 2, 2:50 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
250 PM CDT Fri Sep 2 2022

.SHORT TERM...Tonight Through Sunday

While I may be filling the shift for him today...I am no Brian
Smith...so apologies upfront for the AFD to come.

We have seen showers and thunderstorms across the state for much of
the day today. Rain chances will continue this evening with the
greatest chances across NW portions of the CWA. Rain and cloud cover
across the state only allowed temperatures to warm into the upper
70's to upper 80's. This evening there is a possibility isolated
storms could become strong...however this will be the exception more
than the rule.

Across the country a ridge of high pressure will remain across the
western half of the United States with a trough across eastern
portions of the state. Unsettled weather will remain in the forecast
through the remainder of the short term with most locations seeing
an inch or less with forecast rain on Saturday and Sunday.

&&

.LONG TERM...Sunday Night Through Friday

The forecast area will be under the influence of an upper
low/trough, located over much of the Midwest and south-central
region through the period. A quasi-stationary boundary will be in
place across the central Plains, just north of the state, with
another draped across the Gulf coast. Ample moisture across the
region (PWATs in the 1.5" to 2" range) through the period, along
with upper-level forcing and lowered surface pressure, will allow
for the development of showers and storms. Greater chances for
showers and storms are forecast during the afternoon to evening
hours, due to diurnal heating aiding convection.

Below average to near average temps are forecast. High temps will be
in the lower to upper 80s through the period, with lows in the mid
60s to lower 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     67  84  67  85 /  60  50  20  30
Camden AR         70  89  70  87 /  20  50  20  30
Harrison AR       65  82  65  83 /  40  10  10  20
Hot Springs AR    69  89  69  89 /  60  40  20  30
Little Rock   AR  71  88  71  89 /  60  50  20  40
Monticello AR     71  90  71  86 /  20  60  30  50
Mount Ida AR      68  88  67  89 /  50  30  10  30
Mountain Home AR  66  82  66  85 /  70  20  10  30
Newport AR        68  84  68  84 /  50  40  30  30
Pine Bluff AR     70  90  70  88 /  40  50  30  40
Russellville AR   68  87  68  88 /  70  20  10  20
Searcy AR         68  86  68  87 /  50  50  20  40
Stuttgart AR      70  89  71  87 /  30  40  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...65 / Long Term...71
Hazardous weather outlook, Sep 2, 5:16 AM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
516 AM CDT Fri Sep 2 2022

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-031030-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
516 AM CDT Fri Sep 2 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue today. Chances for severe
thunderstorms will remain low. Heavy rain may lead to localized
flash flooding in the north.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Chances for showers and thunderstorms are in the forecast through
the weekend and into next week, mainly during the afternoon and
early evening. Any severe weather or flash flooding will be
localized.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51/46

In the hours before

Special weather statement, Sep 2, 2:29 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
229 PM CDT Fri Sep 2 2022

ARZ121-122-130-221-222-022000-
Pope County Higher Elevations AR-
Western and Northern Logan County AR-Southern Pope County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
229 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of northeastern Logan,
southeastern Johnson and northwestern Pope Counties through 300 PM
CDT...

At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Knoxville, or 10 miles southeast of Clarksville, moving east at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Russellville...                   Clarksville...
Lamar...                          Dover...
London...                         Knoxville...
Broomfield...                     Taral...
Holman...                         Lake Dardanelle...
Augsburg...                       Lutherville...
Long Pool Campground...           Piney Bay Recreation Area...
Treat...                          Pleasant Valley in Pope County...
Gum Log...                        Scottsville...
Hillcrest in Johnson County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3553 9347 3564 9308 3529 9302 3530 9325
      3532 9328 3530 9328 3530 9339
TIME...MOT...LOC 1929Z 260DEG 14KT 3537 9333

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

71
Special weather statement, Sep 2, 3:39 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
339 PM CDT Fri Sep 2 2022

ARZ121-130-221-022115-
Western and Northern Logan County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
339 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of north central Logan
and western Johnson Counties through 415 PM CDT...

At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wiederkehr Village, or over Ozark, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksville...                    Hartman...
Hoyt...                           Woodland...
Hinkle...                         Coal Hill...
Oak Grove in Johnson County...    Harmony...
Roseville...                      Yale...
Ozone...                          Union City...
Hunt...                           Wilkins...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3543 9381 3540 9379 3538 9376 3536 9375
      3537 9372 3538 9371 3567 9370 3568 9334
      3531 9362 3532 9381
TIME...MOT...LOC 2038Z 267DEG 25KT 3548 9379

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

69
Special weather statement, Sep 2, 3:46 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Little Rock AR
346 PM CDT Fri Sep 2 2022

ARZ031-122-022115-
Southern Pope County AR-Conway AR-
346 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of southwestern Conway
and southeastern Pope Counties through 415 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petit Jean State Park, or 10 miles west of Morrilton, moving east at
15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Morrilton...                      Atkins...
Hattieville...                    Happy Bend...
Petit Jean State Park...          Kenwood...
Blackwell...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3513 9271 3513 9298 3517 9293 3517 9291
      3518 9293 3517 9294 3517 9299 3523 9301
      3532 9279
TIME...MOT...LOC 2046Z 249DEG 11KT 3518 9292

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

69

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 9:47 AM CDTAreal Flood AdvisoryLZKClark, Garland, Hot Spring, Montgomery, Pike3 hr
Sep 2, 2:29 PM CDTSpecial Weather StatementLZKPope31 min
Sep 2, 3:39 PM CDTSpecial Weather StatementLZKJohnson36 min
Sep 2, 3:46 PM CDTSpecial Weather StatementLZKConway29 min
Sep 2, 4:46 PM CDTSpecial Weather StatementLZKPerry29 min
Sep 2, 4:56 PM CDTSpecial Weather StatementLZKBaxter49 min

Nearby

Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.